MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED72 REPERFUSION CATHETER (SILVER); NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED72 REPERFUSION CATHETER (SILVER); NRY
Catalog Number RED72KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 72 silver reperfusion catheter (red72 silver) confirmed the catheter was fractured.Evaluation revealed stretching and ovalization throughout the distal length.This indicates that the device likely stretched prior to fracturing.If the device is retracted against resistance, damage such as stretching and subsequent fractures may occur.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed kinks and an additional fracture.This damage was likely incidental to the complaint and may have occurred during removal from the patient.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a penumbra system red 72 silver reperfusion catheter (red72 silver), a non-penumbra sheath (7f), a non-penumbra microcatheter, and a guidewire.The red72 silver was successfully used to complete the procedure.While removing the red72 silver from the patient it was noticed under fluoroscopy that the catheter fractured.A snare device was used to remove the red72 silver from the patient.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM RED72 REPERFUSION CATHETER (SILVER)
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25685207
Report Number3005168196-2026-00222
Device Sequence Number9656561
Product Code NRY
UDI-Device Identifier00815948029989
UDI-Public00815948029989
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K242104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED72KIT
Device Lot NumberF00017795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale